Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2005, 3:43 PM EST for Columbia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2005, 3:43 PM EST (20:43 UTC)
- Expired
- Mar 26, 2005, 4:30 PM EST
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Columbia County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 10:40 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:37 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 26, 2:37 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EST SAT MAR 26 2005 .SYNOPSIS...FOG WAS SLOW TO BURN OFF THIS MORNING UNDER INCREASING DEBRIS FROM GOMEX TSTMS. STILL SOME LIGHT FOG OR HAZE AROUND PORTIONS OF THE AREA EVEN AT 2 PM. QUASI-STATIONARY FRONT ACROSS N FL INTERACTING WITH SERIES OF SHORTWAVES...AGAIN PRODUCING STRONG TO SVR TSTMS. SO FAR...THIS ACTIVITY HAS BEEN CONFINED TO N FL AND EXTREME SE GA. HOWEVER...MORE ACTIVITY IS BEGINNING TO DEVELOP IN INCREASINGLY UNSTABLE AIRMASS OVER COASTAL SE GA. .SHORT TERM...1ST ROUND OF CONVECTION HAS MOVED OUT OF THE AREA... WITH MORE CONVECTION MOVING ACROSS N CENTRAL FL. APPEARS TO BE A FEW MORE SUPERCELLS UPSTREAM OVER THE EXTREME N GOMEX AND OVER SE AL. THIS ACTIVITY SHOULD CONTINUE TO INCREASE AS IT MOVES E. ALL-IN- ALL...EXPECT ACTIVE WX TO CONTINUE THRU THE REMAINDER OF THE AFTN AND INTO THE NIGHTTIME HOURS...AND SPC HAS SVR TSTM WATCH NUMBER 86 IN EFFECT UNTIL 5 PM. PRECIP SHOULD REMAIN FAIRLY WIDESPREAD NEAR AND N OF THE WARM FRONT AS IT LIFTS N...WITH MORE SCATTERED ACTIVITY S OF THE FRONT. THUS...HIGHEST POPS TONIGHT WILL SHIFT TO GA ZONES. STILL EXPECTING ANOTHER BOUT OF SVR WX SUN...MAINLY DURING THE AFTN HOURS...AS SQUALL LINE DEVELOPS AND PUSHES ACROSS THE AREA. LOOKS LIKE THIS SQUALL LINE WILL BE ACCOMPANIED BY ENERGY HELICITY INDICES (EHI) OF OVER 2...INCREASING UPPER JET DYNAMICS...AND AN INCREASING LOW-LEVEL JET AS WELL. LOOKS LIKE A GOOD BIT OF DRY AIR AT 500 MB LATE IN THE DAY AS WELL. WILL CONTINUE TO MENTION WIND... HAIL...AND TORNADOES IN HWO FOR SUN. SPC HAS NW 2/3 OF THE AREA UNDER A MODERATE RISK OF SVR WX...WITH A SLIGHT RISK OVER THE REMAINDER OF THE AREA. GFS HAS SLOWED PROGRESSION OF SQUALL LINE AND FRONT A BIT...BUT SQUALL LINES TYPICALLY MOVE FASTER THAN PROGGED ACROSS OUR AREA. UNFORTUNATELY...THIS WILL COINCIDE WITH MAX AFTN HEATING AS WELL. .LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. STILL LOOKS LIKE GOOD WX FOR AT LEAST A FEW DAYS AROUND MID-WEEK. ANOTHER FRONT EXPECTED TO CROSS THE AREA BY SAT. && .MARINE...WARM FRONT LIFTS NORTH OF THE WATERS TONIGHT. COLD FRONT MOVES THROUGH MONDAY AM. WINDS VEERING TO SW OUT AHEAD OF APPROACHING COLD FRONT SUNDAY NIGHT. SCA CONDITIONS EXPECTED ACROSS THE OFFSHORE WATERS MONDAY AS FRONT MOVES THROUGH. WIND AND SEAS HIGHER NEAR THUNDERSTORMS...SOME MAY BE SEVERE THROUGH MONDAY MORNING. && .FIRE WX...NO CONCERNS OTHER THAN FOR THUNDERSTORMS THROUGH MONDAY MORNING. DRIER AIR MOVING IN EARLY NEXT WEEK BUT ONLY MARGINALLY LOW RELATIVE HUMIDITIES EXPECTED AT THIS TIMES. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 78 57 69 / 80 70 60 10 SSI 63 72 62 68 / 70 70 40 60 JAX 65 81 60 70 / 70 50 30 60 SGJ 67 78 65 70 / 60 50 30 50 GNV 65 82 59 70 / 60 50 30 50 OCF 67 83 61 70 / 50 40 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/DEESE
Hazardous weather outlook, Mar 26, 10:55 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1055 AM EST SAT MAR 26 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1055 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM... A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY... A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, Mar 26, 11:42 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EST SAT MAR 26 2005 GAZ150-164-261745- CHARLTON GA-WARE GA- 1142 AM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EST... AT 1142 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SOUTHERN WARE COUNTY...OR ABOUT 12 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 25 MPH. THIS WILL ALSO AFFECT AREAS AROUND THE OKEFENOKEE NATIONAL WILDLIFE REFUGE THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Mar 26, 11:45 AM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EST SAT MAR 26 2005 FLZ025-033-261730- DUVAL FL-ST. JOHNS FL- 1145 AM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ST. JOHNS AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EST... AT 1145 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF ARLINGTON TO 5 MILES WEST OF VILANO BEACH....MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ARLINGTON...VILANO BEACH...FORT CAROLINE...SOUTH PONTE VEDRA BEACH AND SAWGRASS THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Mar 26, 12:35 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1235 PM EST SAT MAR 26 2005 GAZ165-166-261830- COASTAL CAMDEN GA-INLAND CAMDEN GA- 1235 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EST... AT 1235 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF COLESBURG...OR ABOUT 10 MILES SOUTHWEST OF WOODBINE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO AND HARRIETTS BLUFF THROUGH 130 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Mar 26, 1:02 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EST SAT MAR 26 2005 FLZ024-261845- NASSAU FL- 102 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM EST... AT 102 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF YULEE MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FERNANDINA BEACH THROUGH 145 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Local storm report, Mar 26, 2:10 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL FOLKSTON 30.84N 82.01W
03/26/2005 0.75 INCH CHARLTON GA PUBLIC
&&
DEESESpecial weather statement, Mar 26, 3:33 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EST SAT MAR 26 2005 FLZ022-262115- COLUMBIA FL- 333 PM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EST... AT 333 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER COLUMBIA...OR ABOUT 9 MILES NORTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...SOUTHERN FRINGES OF LAKE CITY AND FIVE POINTS THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:30 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Mar 26, 9:52 AM EST | Severe Thunderstorm Warning | JAX | Bradford | 38 min |
| Mar 26, 10:14 AM EST | Severe Thunderstorm Warning | JAX | Suwannee | 31 min |
| Mar 26, 11:17 AM EST | Special Marine Warning | JAX | 58 min | |
| Mar 26, 12:03 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 57 min |
| Mar 26, 4:19 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Pierce | 41 min |
| Mar 26, 5:12 PM EST | Severe Thunderstorm Warning | JAX | Appling | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.